Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 3, 2012, 9:50 PM CDT for Cook County, Will County, Illinois; Lake County, Indiana. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 9:50 PM CDT (02:50 UTC)
- Expired
- May 3, 2012, 10:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cook County, IL, Will County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 52 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:54 PM CDT | HAIL 0.88 | Oak Lawn, IL | HIGH STANDING WATER 4 INCHES DEEP IN THE STREET |
| May 3, 9:55 PM CDT | HAIL 1 | Oak Lawn, IL | STANDING WATER IN BACK YARD |
| May 3, 9:59 PM CDT | HAIL 1 | Oak Lawn, IL | FEW LARGER HAIL STONES. HAIL LASTED 3 MINUTES. |
| May 3, 10:50 PM CDT | HAIL 0.88 | 2 S Worth, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:41 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
320
WUUS53 KLOT 040250
SVRLOT
ILC031-197-INC089-040345-
/O.NEW.KLOT.SV.W.0012.120504T0250Z-120504T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
950 PM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
EXTREME NORTHERN WILL COUNTY IN NORTHEAST ILLINOIS...
NORTHERN LAKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 1045 PM CDT
* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHATHAM TO MOKENA AND MOVING
EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POSEN AND DIXMOOR AROUND 955 PM CDT.
MARKHAM AND COUNTRY CLUB HILLS AROUND 1000 PM CDT.
PHOENIX...HAZEL CREST AND HARVEY AROUND 1005 PM CDT.
HOMEWOOD...FLOSSMOOR AND DOLTON AROUND 1010 PM CDT.
THORNTON AND SOUTH HOLLAND AROUND 1015 PM CDT.
GLENWOOD...CALUMET CITY AND BURNHAM AROUND 1020 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4150 8730 4154 8802 4184 8764 4184 8760
4177 8756 4175 8752 4170 8751 4168 8745
4169 8743 4168 8741 4165 8742 4163 8733
4162 8722 4159 8722
TIME...MOT...LOC 0250Z 262DEG 18KT 4176 8759 4153 8781
WIND...HAIL 60MPH 1.00IN
$$
IZZI3 follow-up statements
877
WWUS53 KLOT 040305
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1005 PM CDT THU MAY 3 2012
ILC031-197-INC089-040345-
/O.CON.KLOT.SV.W.0012.000000T0000Z-120504T0345Z/
WILL IL-COOK IL-LAKE IN-
1005 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAKE...SOUTHERN COOK AND EXTREME NORTHERN WILL COUNTIES UNTIL 1045
PM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HYDE PARK TO COUNTRY CLUB
HILLS MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PHOENIX...HAZEL CREST...HARVEY AND FLOSSMOOR AROUND 1010 PM CDT.
HOMEWOOD AND DOLTON AROUND 1015 PM CDT.
THORNTON...SOUTH HOLLAND AND GLENWOOD AROUND 1020 PM CDT.
CALUMET CITY...BURNHAM AND WHITING AROUND 1025 PM CDT.
LYNWOOD AND LANSING AROUND 1030 PM CDT.
MUNSTER AROUND 1035 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4150 8730 4154 8802 4184 8764 4184 8760
4177 8756 4175 8752 4170 8751 4168 8745
4169 8743 4168 8741 4165 8742 4163 8733
4162 8722 4159 8722
TIME...MOT...LOC 0305Z 262DEG 18KT 4177 8754 4156 8772
WIND...HAIL 60MPH 1.00IN
$$
IZZI689
WWUS53 KLOT 040322
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1022 PM CDT THU MAY 3 2012
ILC197-040331-
/O.CAN.KLOT.SV.W.0012.000000T0000Z-120504T0345Z/
WILL IL-
1022 PM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4150 8730 4153 8779 4156 8780 4156 8789
4164 8790 4184 8765 4184 8760 4177 8756
4175 8752 4169 8749 4168 8745 4168 8742
4165 8742 4162 8722 4160 8722 4159 8722
TIME...MOT...LOC 0321Z 262DEG 18KT 4168 8748 4166 8784
$$
ILC031-INC089-040345-
/O.CON.KLOT.SV.W.0012.000000T0000Z-120504T0345Z/
COOK IL-LAKE IN-
1022 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LAKE
AND SOUTHERN COOK COUNTIES UNTIL 1045 PM CDT...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WHITING TO ORLAND PARK...MOVING
EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
EAST CHICAGO...GRIFFITH...WORTH...OAK LAWN...ALSIP...GARY...
CHATHAM...LAKE STATION...CHICAGO RIDGE...MERRIONETTE PARK...
EVERGREEN PARK...ENGLEWOOD...HYDE PARK...BRIDGEPORT...NEW
CHICAGO...PALOS HEIGHTS...HOMETOWN AND SOUTH CHICAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4150 8730 4153 8779 4156 8780 4156 8789
4164 8790 4184 8765 4184 8760 4177 8756
4175 8752 4169 8749 4168 8745 4168 8742
4165 8742 4162 8722 4160 8722 4159 8722
TIME...MOT...LOC 0321Z 262DEG 18KT 4168 8748 4166 8784
WIND...HAIL 60MPH 1.00IN
$$
IZZI593
WWUS53 KLOT 040346
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1046 PM CDT THU MAY 3 2012
ILC031-INC089-040356-
/O.EXP.KLOT.SV.W.0012.000000T0000Z-120504T0345Z/
COOK IL-LAKE IN-
1046 PM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAKE AND SOUTHERN
COOK COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...HOWEVER SOME SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4150 8730 4153 8779 4156 8780 4156 8789
4164 8790 4184 8765 4184 8760 4177 8756
4175 8752 4169 8749 4168 8745 4168 8742
4165 8742 4162 8722 4160 8722 4159 8722
TIME...MOT...LOC 0322Z 262DEG 18KT 4168 8747 4166 8783
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:24 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 3, 8:24 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 824 PM CDT THU MAY 3 2012 .MESOSCALE DISCUSSION... 815 PM CDT MAIN CONCERN FOR THE REST OF THE NIGHT IS FLASH FLOOD POTENTIAL. TRAINING STORMS OVER NORTHEAST DUPAGE AND NORTHERN COOK COUNTY CONTINUE TO REGENERATE. SOME ALSO PRODUCING SEVERE HAIL. OTHER SLOW MOVING HEAVY RAIN PRODUCERS OVER BUREAU-LASALLE COUNTIES...AND YET ANOTHER CLUSTER OF STORMS MOVING IN FROM EASTERN IA. SPC ANALYSIS INDICATES RIBBON OF PRECIPITABLE WATER IN EXCESS OF 1.5 FROM WEST CENTRAL TO NORTHEAST ILLINOIS. THIS IS ALSO AN AREA OF HIGH 850 MOISTURE TRANSPORT. HRRR INDICATING HEAVIEST RAIN IN THIS CORRIDOR AS WELL. WILL BE ISSUING A FLASH FLOOD WATCH FOR OVERNIGHT FOR ALL BUT THE NORTH TIER OF COUNTIES. ALLSOPP && .DISCUSSION... 315 PM CDT TONIGHT... SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE ONGOING OVERNIGHT AND IT IS DIFFICULT TO ADD ANY SPECIFICS THIS AFTERNOON AS TO WHEN THE HEAVIEST OF ACTIVITY WILL POP AND MOVE ACROSS...AS GUIDANCE HAS BEEN STRUGGLING TO LATCH ONTO A SOLID SOLUTION. THE HRRR AND RAP HAVE BEEN PRETTY CONSISTENT FROM RUN TO RUN IN DEVELOPING CONVECTION ACROSS THE NORTHERN BORDER THIS AFTERNOON AND EVENING...BUT AS THE MODELS HAVE BEEN UNDER PERFORMING THE LAST FEW DAYS...NOT GOING TO COMPLETELY BITE OFF ON ANY ONE SOLUTION HAPPENING THIS EVENING...LEADING TO A LOW CONFIDENCE OVERNIGHT FORECAST. DO BELIEVE THAT THE ONGOING ACTIVITY FROM MKE TO ROUGHLY MSN WILL TRY TO WORK SOUTH WHILE MOVING EAST...BUT WILL DEFER TO SPECIFICS THAT FALL WITHIN THE MESO AFD ABOVE. FRONT WILL SLOWLY BE SAGGING SOUTH ACROSS SOUTHERN WISCONSIN AND WORK INTO ILLINOIS THROUGH THE OVERNIGHT HOURS. ACTIVITY WILL THEN BE ON THE WANE AS WE GET CLOSER TO THE MORNING. THE STRONG WARM AIR ADVECTION THAT SHOT TEMPERATURES INTO THE 80S TODAY WILL SHIFT SOUTH. WITH THE FRONT DROPPING THROUGH AND ACROSS CHICAGO...WINDS WILL FLIP AROUND TO THE NORTHEAST AND PULL A COOLER MARINE AIRMASS ACROSS MUCH OF THE COASTLINE. MODELS CONTINUE TO SLOW THIS TREND SLIGHTLY OVER PREVIOUS RUNS...BUT DOES CONTINUE TO KEEP IT DRAPED ACROSS THE AREA. FORECAST SOUNDINGS AND RAW NUMERICAL GUIDANCE HIGHLIGHTS GOOD INSTABILITY TO PERSIST SOUTH AND WEST OF THIS FEATURE...THOUGH THE BEST INSTABILITY WILL BE WEST ACROSS IOWA...AND OVERALL EFFECTIVE SHEAR WILL IS SUGGESTED TO BE AT OR BELOW 30 KT INTO THE PEAK OF THE AFTERNOON. SPC HAS MOST OF THE CWA IN A SLIGHT RISK FOR SEVERE STORMS TOMORROW...BUT IT DOES FOLLOW THE OVERALL LOCATION OF THE FRONT...FAVORING AREAS WITH THE BEST INSTABILITY. WITH NO REAL FORCING WIGGLING THROUGH THE FLOW TOMORROW...THE OVERALL THREAT DOES NOT APPEAR TO BE HIGH...BUT CANNOT RULE OUT THE POSSIBILITY OF SOME UNORGANIZED CELLS DEVELOPING WITH MARGINAL SEVERE HAIL AND WIND GUSTS. DID MAKE BIGGER CHANGES TO THE DAYTIME HIGHS ACROSS LAKE AND COOK COUNTIES. WITH THE FRONT SAGGING SOUTH OF MOST THE METRO INTO THE EARLY AFTERNOON...SHOULD SEE TEMPS HIT THEIR PEAK IN THE EARLY AFTERNOON AND THEN FALL. STILL SOME CONSIDERABLE DIFFERENCES BETWEEN THE MAV AND THE MET THIS AFTERNOON...WITH A 10+ DEGREE DIFFERENCE BETWEEN THE TWO. THE THOUGHT IS THAT WITH THE FRONT TO THE SOUTH...MOST COASTAL AREAS /INCLUDING THE CHICAGO METRO/ WILL SEE HIGHS PEAKING IN THE UPPER 60S TO AROUND 70 BEFORE FALLING INTO THE AFTERNOON...THOUGH IF MORE RAIN FALLS OVERNIGHT AND KEEPS CLOUDS IN...MID 60S COULD BE PUSHING IT. BY THE WEEKEND...UPPER LEVEL RIDGING ACROSS THE FOUR CORNERS REGION WILL BEGIN TO SHIFT EAST AND OVERHEAD...BUT CONTINUED DISPARITY BETWEEN LONG RANGE GUIDANCE IS LEADING TO FURTHER LOW END CONFIDENCE ON PRECIP CHANCES INTO THE NEXT WEEK. TRENDS ARE INDICATING A WEAK SHORTWAVE ROLLING ACROSS THE RIDGE LATE SUNDAY AND INTO MONDAY WILL BRING THE NEXT BEST CHANCE FOR SHOWERS. AS THE RIDGE SLIDES EAST AND A TROUGH MOVES THROUGH...WILL GENERALLY FALL BACK INTO A COOLER NORTHWESTERLY FLOW REGIME KEEPING DAYTIME HIGHS CLOSE TO SEASONAL WITH OFF AND ON CHANCES THROUGH THE WEEK. SHEA && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * POTENTIAL FOR ADDITIONAL ROUNDS OF CONVECTION THIS EVENING/OVERNIGHT. * NORTHEASTERLY WINDS AND LOW MVFR OR IFR CIGS DEVELOPING EARLY FRIDAY MORNING. KJB //DISCUSSION...UPDATED 00Z... THE MAIN CONCERNS DURING THE PERIOD WILL THE POTENTIAL FOR SEVERAL ROUNDS OF CONVECTION THROUGH THIS EVENING/OVERNIGHT AND A GOOD POTENTIAL TO SEE SOME LOW MVFR AND IFR CIGS ON FRIDAY. A BROKEN LINE OF CONVECTION HAS DEVELOPED ACROSS NORTHERN ILLINOIS WITH SOME TRAINING OF CELLS NOTED. A STRONG STORM JUST MOVED ACROSS KORD...WITH ADDITIONAL CELLS DEVELOPING TO THE WEST ACROSS DUPAGE COUNTY. THESE STORMS LOOK TO MOVE ACROSS KORD THOUGH THE NEXT HOUR OR TWO. ADDITIONAL STORMS ARE EXPECTED LATER THIS EVENING INTO THE OVERNIGHT HOURS AS ADDITIONAL CONVECTION CURRENTLY FIRING UP ACROSS NORTHERN MO AND FAR SOUTHERN IOWA IS EXPECTED TO MOVE EASTWARD ACROSS ILLINOIS. THE ENVIRONMENT LOOKS TO SUPPORT TRAINING CELLS TONIGHT...WHICH COULD LEAD TO SEVERAL HOURS OF THUNDER IN SOME AREAS. THE BIG QUESTION MARK IS WHERE THESE TRAINING CELLS WILL SET UP. THERE ARE SOME INDICATIONS THAT THE MAIN AREA OF CONVECTION COULD SHIFT JUST TO THE SOUTH OF THE TERMINALS THIS EVENING ALONG AN AREA OF GOOD MOISTURE CONVERGENCE AHEAD OF AN APPROACHING MID LEVEL SHORT WAVE DISTURBANCE. IF THIS DOES OCCUR THE TERMINALS WILL MISS OUT ON MOST OF THE ACTIVITY. THE WINDS WILL TURN NORTHEASTERLY OFF OF LAKE MICHIGAN EARLY ON FRIDAY MORNING. IT APPEARS THAT LOW CLOUDS WILL ALSO MOVE ACROSS THE AREA...WITH IFR CIGS POSSIBLE FOR MUCH OF DAY. KJB //ORD AND MDW CONFIDENCE...UPDATED 00Z... * LOW CONFIDENCE ON THUNDERSTORMS TRENDS LATER THIS EVENING/OVERNIGHT. * MEDIUM TO HIGH CONFIDENCE ON WIND TRENDS. * MEDIUM TO HIGH CONFIDENCE IN LOW MVFR/IFR CIGS ON FRIDAY. KJB //OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z... SATURDAY THROUGH TUESDAY...GENERALLY PREVAILING VFR BUT WITH PERIODIC CHANCES FOR SHRA/TSRA. BEST CHANCES FOR TSRA APPEAR TO BE FRIDAY INTO THE WEEKEND. WEDNESDAY...CHANCE SHRA. OTRW...VFR. KJB && .MARINE... 223 PM CDT BROAD LOW PRESSURE WILL EVOLVE EAST ACROSS THE CENTRAL PORTION OF LAKE MICHIGAN TONIGHT. IN ASSOCIATION WITH THIS FEATURE...CLUSTERS OF THUNDERSTORMS WILL TRAVERSE ACROSS THE SOUTHERN TWO-THIRDS OF THE LAKE...SOME OF THESE POTENTIALLY PRODUCING GUSTY WINDS IN EXCESS OF 35 KTS. GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY THIS EVENING FROM CHICAGO EASTWARD ACROSS NEARSHORE AREAS...POTENTIALLY CONTINUING INTO SMALL CRAFT ADVISORY CRITERIA THROUGH 8 OR 9 PM. THE LOW WILL STEER A COLD FRONT SLOWLY SOUTHWARD ACROSS THE LAKE TONIGHT INTO FRIDAY MORNING. THIS WILL REACH THE SOUTHERN PORTION OF THE LAKE BY MIDDAY FRIDAY. NORTHEAST WINDS WILL TURN EAST THIS WEEKEND AS LOW PRESSURE EVOLVES EASTWARD FROM THE CENTRAL PLAINS...REACHING THE SOUTHERN GREAT LAKES TO MIDDLE OHIO VALLEY BY SOMETIME EARLY NEXT WEEK. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 10 PM THURSDAY. &&
Hazardous weather outlook, May 3, 4:50 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 450 PM CDT THU MAY 3 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 042200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 450 PM CDT THU MAY 3 2012 /550 PM EDT THU MAY 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: HAIL TO THE SIZE OF QUARTERS WIND GUSTS IN EXCESS OF 60 MPH HEAVY RAINFALL...WITH LOCALIZED FLOODING ISOLATED TORNADOES CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE POSSIBLE THIS EVENING...WITH A THREAT OF DAMAGING WIND AND HAIL. SOME OF THESE STORMS MAY BE SEVERE AND THE THREAT FOR AN ISOLATED TORNADO SOUTH AND WEST OF A MENDOTA TO MORRIS TO PAXTON LINE CANNOT BE RULED OUT. THESE STORMS MAY LINGER INTO THE OVERNIGHT HOURS. DISCUSSION: THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS NORTH CENTRAL AND NORTHEASTERN ILLINOIS THIS EVENING AS WARM AND HUMID AIR INTERACTS WITH SURFACE FEATURES FROM STORMS AND A FRONT MOVING SOUTH ACROSS WISCONSIN. CHANCES FOR THUNDERSTORM ACTIVITY ARE LIKELY TO INCREASE INTO THE EVENING HOURS AS THIS BOUNDARY SLOWLY SAGS SOUTH. FARTHER SOUTH AND WEST...INTO WEST CENTRAL ILLINOIS IS THE THREAT FOR TORNADOES AS HIGH INSTABILITY AND BACKING WIND FIELDS SUPPORT THE POTENTIAL FOR ROTATING UPDRAFTS. IN ADDITION TO THESE THREATS OVERNIGHT ARE THE POTENTIAL FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD LEAVE TO POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. POTENTIAL WILL EXIST FOR SEVERE THUNDERSTORMS FRIDAY...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-042200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 450 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR BOTH THE ILLINOIS AND INDIANA NEARSHORE WATERS THROUGH THIS EVENING. POTENTIAL EXISTS FOR THUNDERSTORMS TONIGHT...WITH THE PRIMARY THREATS BEING LARGE HAIL AND GUSTS OVER 50 KT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH MONDAY...WITH SOME OF THE THUNDERSTORMS ON THURSDAY POSSIBLY BECOMING SEVERE AND PRODUCING LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 450 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TODAY ACROSS THE NORTH HALF OF LAKE MICHIGAN AND POTENTIAL EXISTS FOR THUNDERSTORMS AGAIN TONIGHT...WITH THE PRIMARY THREATS BEING LARGE HAIL AND GUSTS OVER 50 KT. AREAS OF FOG ARE LIKELY ACROSS CENTRAL AND NORTHERN LAKE MICHIGAN TODAY...WITH SOME PATCHY AREAS OF DENSE FOG REDUCING VISIBILITIES BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH TUESDAY. SOME OF THE THUNDERSTORMS ON THURSDAY MAY BE SEVERE WITH LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO SHEA
In the hours before
Local storm report, May 3, 9:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
925 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL CREST HILL 41.57N 88.11W
05/03/2012 E0.25 INCH WILL IL TRAINED SPOTTER
&&
ED FLocal storm report, May 3, 9:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
927 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.88 INCH COOK IL TRAINED SPOTTER
RAVENSWOOD MANOR
&&
ED FSpecial weather statement, May 3, 9:29 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
929 PM CDT THU MAY 3 2012
ILZ014-022-INZ001-040300-
COOK IL-LAKE IN-WILL IL-
929 PM CDT THU MAY 3 2012
...SPECIAL WEATHER STATEMENT...
AT 925 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURBANK TO NEW LENOX...
MOVING EAST AT 20 MPH.
UP TO PENNY SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WORTH... CHICAGO RIDGE... BURBANK...
NEW LENOX... PALOS HILLS... MIDWAY AIRPORT...
HICKORY HILLS... BEDFORD PARK... HOMER GLEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4151 8763 4138 8816 4175 8789 4183 8759
4178 8756 4177 8756 4175 8753 4171 8752
4169 8749
TIME...MOT...LOC 0229Z 252DEG 19KT 4174 8774 4148 8798
IZZILocal storm report, May 3, 9:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
937 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 5 E HARWOOD HEIGHTS 41.98N 87.71W
05/03/2012 M1.00 INCH COOK IL AMATEUR RADIO
HAIL FELL IN ALBANY PARK.
&&
CMLocal storm report, May 3, 9:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
942 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL CREST HILL 41.57N 88.11W
05/03/2012 E0.25 INCH WILL IL TRAINED SPOTTER
0914 PM HAIL LEMONT 41.67N 87.99W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
127TH AND HILLVIEW
0905 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.75 INCH COOK IL TRAINED SPOTTER
WRIGLEYVILLE
0859 PM HAIL NILES 42.03N 87.81W
05/03/2012 M1.00 INCH COOK IL TRAINED SPOTTER
HAIL FELL BETWEEN 800 PM - 820 PM.
0858 PM HAIL 5 E HARWOOD HEIGHTS 41.98N 87.71W
05/03/2012 M1.00 INCH COOK IL AMATEUR RADIO
HAIL FELL IN ALBANY PARK.
0855 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E1.00 INCH COOK IL TRAINED SPOTTER
5200-6000 N CALIFORNIA AVE
0855 PM HAIL 4 ESE HARWOOD HEIGHTS 41.95N 87.74W
05/03/2012 E1.75 INCH COOK IL PUBLIC
IN THE CITY OF CHICAGO. INTERSECTION OF MILWAUKEE AND
ADDISON.
0848 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.88 INCH COOK IL TRAINED SPOTTER
RAVENSWOOD MANOR
0846 PM HAIL 6 E FRANKLIN PARK 41.95N 87.77W
05/03/2012 E1.00 INCH COOK IL BROADCAST MEDIA
IN CITY OF CHICAGO - PORTAGE PARK - CENTRAL AT ADDISON
0845 PM HAIL 3 ESE HARWOOD HEIGHTS 41.95N 87.75W
05/03/2012 E1.00 INCH COOK IL TRAINED SPOTTER
IN CITY OF CHICAGO - IRVING PARK RD, CICERO AVE, AND
MILWAUKEE AVE
0839 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.50 INCH COOK IL TRAINED SPOTTER
I-90 AND HARLEM AVE - UP TO 5/8 INCH DIAMETER HAIL
0838 PM HAIL 3 E HARWOOD HEIGHTS 41.97N 87.75W
05/03/2012 M1.50 INCH COOK IL TRAINED SPOTTER
0837 PM HEAVY RAIN EVANSTON 42.05N 87.69W
05/03/2012 E0.00 INCH COOK IL TRAINED SPOTTER
HIGH STANDING WATER 6 INCHES DEEP IN PARKING LOT. WATER
BUBBLING UP OUT OF SEWERS
0830 PM FLASH FLOOD 2 S EVANSTON 42.02N 87.69W
05/03/2012 COOK IL BROADCAST MEDIA
HOWARD AND WESTERN FLOODED CLOSED.
0830 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 E0.50 INCH COOK IL TRAINED SPOTTER
VERY HEAVY RAIN, 2 INCHES STANDING WATER IN PARKING LOT
CHICAGO AVE AND MAIN. WIND GUSTS 45-50 MPH.
0829 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 E0.50 INCH COOK IL TRAINED SPOTTER
0828 PM HAIL SCHILLER PARK 41.96N 87.87W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
RIVER RD
0820 PM FLASH FLOOD 4 E DES PLAINES 42.04N 87.82W
05/03/2012 COOK IL BROADCAST MEDIA
DEMPSTER FLOODED BETWEEN OZARK AND WAUKEGAN ROAD
0820 PM FLOOD HARWOOD HEIGHTS 41.97N 87.81W
05/03/2012 COOK IL LAW ENFORCEMENT
7300 NATCHEZ BLOCKED DUE TO HIGH STANDING WATER
0805 PM HAIL MORTON GROVE 42.04N 87.79W
05/03/2012 M0.75 INCH COOK IL TRAINED SPOTTER
DIME TO PENNY SIZED HAIL. INTERSECTION OF GOLF AND
SHERMER.
0750 PM NON-TSTM WND GST MOUNT PROSPECT 42.07N 87.94W
05/03/2012 E50.00 MPH COOK IL TRAINED SPOTTER
WINDS ESTIMATED 40-50 MPH. NO DAMAGE.
0750 PM HAIL DES PLAINES 42.03N 87.90W
05/03/2012 E0.25 INCH COOK IL AMATEUR RADIO
RIVER AND GOLF ROADS
0732 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
ALONG THE LAKEFRONT
0731 PM HAIL SCHAUMBURG 42.03N 88.08W
05/03/2012 E0.25 INCH COOK IL COCORAHS
3/8 INCH HAIL
0723 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.88 INCH COOK IL TRAINED SPOTTER
WINDS ESTIMATED 50 MPH. SMALL TREE LIMBS DOWN. TOUHY AND
CALDWELL - FAR NORTHWEST CHICAGO.
0720 PM HAIL DES PLAINES 42.03N 87.90W
05/03/2012 E1.00 INCH COOK IL TRAINED SPOTTER
TOUHY AND RIVER RD
0718 PM HAIL NORRIDGE 41.97N 87.82W
05/03/2012 E0.75 INCH COOK IL TRAINED SPOTTER
0713 PM HAIL DES PLAINES 42.03N 87.90W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
0710 PM HAIL PARK RIDGE 42.01N 87.84W
05/03/2012 E1.00 INCH COOK IL COCORAHS
0.69 INCHES RAINFALL
0657 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
ROGERS PARK
0652 PM HAIL WEST CHICAGO 41.89N 88.22W
05/03/2012 E0.25 INCH DUPAGE IL TRAINED SPOTTER
0652 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 E1.25 INCH COOK IL TRAINED SPOTTER
0652 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 M1.25 INCH COOK IL TRAINED SPOTTER
0643 PM HAIL SKOKIE 42.04N 87.74W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
0640 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.50 INCH COOK IL AMATEUR RADIO
MILWAUKEE AVE AND BRYN MAWR
0640 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 M0.88 INCH COOK IL TRAINED SPOTTER
0640 PM HAIL MORTON GROVE 42.04N 87.79W
05/03/2012 E1.25 INCH COOK IL TRAINED SPOTTER
HAIL FROM PENNY TO HALF DOLLAR SIZED - GROSS POINT AND
OAKTON - NEAR NILES WEST H.S.
0637 PM HAIL NILES 42.03N 87.81W
05/03/2012 E1.00 INCH COOK IL TRAINED SPOTTER
0635 PM HAIL NILES 42.03N 87.81W
05/03/2012 M1.25 INCH COOK IL TRAINED SPOTTER
HAIL RANGING FROM DIME SIZED TO HALF DOLLAR SIZED. HEAVY
RAIN RESULTING IN STANDING WATER 3 INCHES DEEP IN PARKING
LOT
0628 PM HAIL NILES 42.03N 87.81W
05/03/2012 E0.50 INCH COOK IL TRAINED SPOTTER
DIME SIZED HAIL - MILWAUKEE AVE AND TOUHY AVE
0623 PM HAIL DES PLAINES 42.03N 87.90W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
TOUHY AND RIVER RD
0602 PM HAIL PLAINFIELD 41.62N 88.20W
05/03/2012 M0.75 INCH WILL IL NWS EMPLOYEE
DIME SIZED HAIL MEASURED
&&
SSHEALocal storm report, May 3, 9:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
946 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL GRAND RIDGE 41.24N 88.83W
05/03/2012 E0.50 INCH LA SALLE IL TRAINED SPOTTER
HAIL UP TO DIME SIZED - GRAND RIDGE RD AND 23
&&
ED FThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:08 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 67 min |
| May 3, 7:23 PM CDT | Flash Flood Warning | LOT | Cook, DuPage | 4 hr |
| May 3, 8:00 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 75 min |
| May 3, 8:07 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 68 min |
| May 3, 8:12 PM CDT | Special Marine Warning | LOT | 2 hr | |
| May 3, 8:43 PM CDT | Flash Flood Watch | LOT | DuPage, Grundy, Kankakee, Kendall, LaSalle, Livingston | 7 hr |
| May 3, 9:19 PM CDT | Special Marine Warning | LOT | 116 min | |
| May 3, 9:29 PM CDT | Special Weather Statement | LOT | Will | 31 min |
| May 3, 10:10 PM CDT | Flash Flood Warning | LOT | Cook | 5 hr |
| May 3, 10:47 PM CDT | Special Weather Statement | LOT | Cook | 28 min |
| May 4, 12:34 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 71 min |
| May 4, 12:46 AM CDT | Flash Flood Warning | LOT | LaSalle, Livingston | 6 hr |
| May 4, 1:26 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 63 min |
| May 4, 3:07 AM CDT | Marine Dense Fog Advisory | LOT | 18 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.